Calf pain and rash on arms and legs......

Welcome to Spine-health’s Chronic Pain patient community. You can also read doctor approved Chronic Pain Articles and watch Chronic Pain Videos.
6 posts / 0 new
Last post
Amanda S Yanis
Offline
Last seen: 4 years 2 weeks ago
Title: Member
Joined: 04/03/2009 - 11:17am
Calf pain and rash on arms and legs......

I'm not sure if this goes in this forum or not, but I need to figure out what to do. On Dec. 1, 2009 I got a nerve root injection that did absolutly nothing for me, not even 5 minutes of pain relief. Since then my calf has slowly been hurting more and more. It now feels like I have a cramp in my calf at all times. The only thing I have found to help is icy-hot patches. My Lortabs or fentanyl patch don't even begin to touch the pain. I wake up at night becuase it hurts so bad, and when I wake up it feels like my leg weights 300 lbs, and i have to concentrate really hard to be able to move it.

Now my next issure is a rash that started out on my elbows, and is now covering 50% of both arms, and is on my calfs. This also wakes me up in the middle of the night. I have been researching rashes and I"m about 90% sure it is hives. I have been on benedryl for 4 days now, and it seems to help for a little bit, but then the rash starts itching again and its horrible. I have never had hives before, and have not switched any body wash, detergent, softner, lotion, etc. It seems like my entire body it itching when it is at its' worse, but the rash stays on my arms and calfs. Although up until two days ago, the rash was only on my arms. My mother is scared to death thinking it is an allergic reaction to the fentanyl patch, but I have been on that for over 4 months, so I think that is highly unlikely. She is also afraid the pain in my calf is a blood clot. (my mom over-reacts!)

So I just dont know what to do. I was tempted to go to the ER Friday night, but talked myself out of it. But it is to the point where I can't handle it anymore. I moaned and groaned in my sleep last night in between wakings, and I hurting and itching so bad today that I cant even get out of bed.

Any suggestions??

advertisement
lilac100
lilac100's picture
Offline
Last seen: 2 weeks 2 days ago
Title: Member
Joined: 08/29/2009 - 1:07pm
Go to the ER. It isn't

Go to the ER. It isn't worth the misery wondering what is wrong. If ER is out call the Dr maybe he has a suggestion.

SpineAZ
SpineAZ's picture
Offline
Last seen: 4 months 6 days ago
Title: Member
Joined: 10/21/2009 - 11:52pm
ER

Go to the ER. It's possible you have an allergy to the steroid used in the injection and/or some kind of infection.

Multiple ACDFs, Multiple Lumbar Fusions; Rt TKR; Rt thumb fusion ; Lt thumb arthroplasty

Disabled Americ...
Disabled American Veteran's picture
Offline
Last seen: 4 years 10 months ago
Title: Member
Joined: 06/26/2008 - 12:27am
Agree ER

I agree go to ER or your Doctor ASAP.... Please let us know what type of injections you had and location. I would say your nerve got hit during the injection. Did your leg jump during the injection? If I was to guess with what your saying your injection was done at the L-5, S-1 area. This is the reason for the calf pain. Does it feel really tight and deep? OH, doesn't matter if you have taken a medication or using patches for years... you can still develop side effects

Michael

Amanda S Yanis
Offline
Last seen: 4 years 2 weeks ago
Title: Member
Joined: 04/03/2009 - 11:17am
Well I called the dr this

Well I called the dr this morning and I go in tomorrow morning. Last night was awful. The pain would not let me sleep!

I had a bilateral selective nerve root injection in L5-S1. It was supposed to take away my pain immediately, but I told the dr right away that I was still in pain. He kinda acted like he didn't believe me and told me to give it a couple days for the steroids to kick in. OMG that hurt like heck!! It felt like an electric shock down my legs. And for the next few days after I kept getting that same pain down my legs. At the time I was also trying to go off my fentanyl patch as I was not to be on it when I got the injection. I stopped the patch on Saturday, got the injection on Tuesday, and by Saturday I had done nothing that week but lay in bed. I was in so much pain!!! So I went back on the patch because I just couldnt take it anymore. Within a couple days I felt great again. Then about a week before Christmas the calf pain started. It is there constantly, but sometimes it hurts worse than others. And of course I still have my normal electic shock feeling down my legs.

The part that really gets me is that I have always had pain down my left leg and on both sides of my lower back. Now, after the injection, I now have pain in my right leg too. I'm so over all this. I just want someone to take me seriously and try to fix me instead of making things worse!

Amanda S Yanis
Offline
Last seen: 4 years 2 weeks ago
Title: Member
Joined: 04/03/2009 - 11:17am
Went to the dr this morning.

Went to the dr this morning. She gave me a shot for my rash, along with a prescription for some cream and some other med. ( i haven't picked them up from the pharmacy yet) She also scheduled some blood work and a doppler for the calf pain to rule out a blood clot. I also had her switch my antidepressant to Lexapro, which I hope will help with the fatigue.